Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
worn-out from acne

Will my Acne come Back???

Recommended Posts

I just took my last Accutane pill, and while my skin looks great now, I have super fear now that the acne is going to come back. Has anyone had it return? When does the face oil come back? How do I care for my skin now? Do I still moisterize the same? Use the same CeraVe face cleanser? I am freaking out now. I need your help guys!

Share this post


Link to post
Share on other sites

I don't see the point in freaking out - no one can tell you whats gonna happen unless they have a crystal ball. Just go out and enjoy the new freedom that your clear skin will give you.

Continue to take care of your skin but do not sit around worrying if and when your acne will come back. Statistically, you have more chance of it returning if you are still in your teens. If it does return, then simply deal with it then.

;)

Share this post


Link to post
Share on other sites

My acne returned each time I finished a course of Accutane. I went through with three courses and I still have a face plagued with acne.

For now I would moisturize in moderation, and keep caring for your skin.

If you start seeing anything pop up, consider finding an alternative drug to Accutane. I wouldn't advise anyone to go through with multiple cycles, because honestly if it didn't work the first time, it probably won't work the second time. But that's just me speaking through personal experience.

Best of luck staying clear! Enjoy it! :nod:

Share this post


Link to post
Share on other sites

My acne came back about 5 months after I finished my course of accutane. It's not seriously bad, but you can tell I have acne if I don't wear make up. Everyone is different though and there are people who are forever clear after accutane. Good luck!

Share this post


Link to post
Share on other sites

I strongly suggest that you ask your derm for a mild topical retinoid to help you maintain your clear pores ... .025% Retin A or something like that.

If you prefer an OTC retinol product, there are several good ones out there: Diacneal, Green Cream, Jan Marini, Skinceuticals, Vivant.

Lots of people don't want to use topicals post-Accutane, but it's just good sense ... kinda like wearing your retainer after the braces come off.

Share this post


Link to post
Share on other sites

It's ok to freak out at first. I was very afraid the first months, I even had nightmares, and I can still have one, once in a blue moon.

I also second getting Retin A. It really controls the oil in your face. I stopped my course almost 4 years ago, and never had a breakout (a zit once in a blue moon, but very superficial and it goes away like in 2 days) I notice if I get a zit, I usually get it in my scalp, which means the Retin A is working. I also use cetaphil to wash my face

Share this post


Link to post
Share on other sites
Guest tofupup

Mine came back after 7 or 8 years, but not as bad. I was able to control it with pro activ for the second time it came back, but after about a year, proactiv stopped working, so i went on Accutane again.

Now, after the 2nd course of Accutane i'm taking retin-A to help with the acne scarring (and wrinkles now that i'm older!) and to stop any acne from trying to sneak back again.

Share this post


Link to post
Share on other sites

Mine came back about 2 months later. My skin is still 20-30% better that before. Just started taking 10-20mgs aday to get in back under control. Im looking at a longer course though. but gonna try it again.

Share this post


Link to post
Share on other sites

It depends .... if someone had been on a pretty high Accutane dosage, they would probably want to wait a few weeks or a month, especially if they were going to use a full-strength topical such as Retin A .1%.

It's all up to the individual, though, some people have much tougher skin than others when it comes to retinoids.

I was able to use Green Cream while on Accutane, but I was on a super-low-dose and my skin was already fully accustomed to GC.

There should be no IB when using a topical retinoid following an Accutane course. If the pores are clear, there's nothing to purge. The retinoid will simply prevent the pores from getting blocked again; over time, it can also help to clear up red marks and improve skin texture.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×